期刊論文

標題 A Note on Improved Approximation of the Binomial Distribution by the Skew-normal Distribution
學年 96
學期 2
出版(發表)日期 2008/05/01
作品名稱 A Note on Improved Approximation of the Binomial Distribution by the Skew-normal Distribution
作品名稱(其他語言)
著者 Chang, Ching-hui; 林志娟; Lin, Jyh-jiuan; Pal, Nabendu; Chiang, Miao-chen
單位 淡江大學統計學系
出版者 American Statistical Association
著錄名稱、卷期、頁數 American Statistician 62(2), pp.167-170
摘要 It is a common practice to approximate a binomial distribution by a suitable normal distribution when n, the number of trials, is moderately large. But when p, the probability of success, is not close to 0.5, the binomial distribution can be heavily skewed, and hence the usual normal approximation may not be a good idea. In this note we show that the skew-normal distribution can provide a far better approximation due to its flexibility, and it can be used to approximate distributions other than the binomial one.
關鍵字 Central limit Theorem; cumulative distribution function (cdf); skew parameter
語言 英文
ISSN 0003-1305
期刊性質 國外
收錄於 SCI
產學合作
通訊作者
審稿制度
國別 美國
公開徵稿
出版型式